Posts Tagged ‘ senior citizen side effects ’

THE THREAT OF SIDE EFFECTS ON SENIORS

Apr 30th, 2012 | By Dr Jerry D Elrod | Category: Senior Moments Blog

Drug side effects can be common with seniors. They come, often because a well intentioned physician believes that the particular medication will address a peculiar medical need. This happened not long ago when a patient was prescribed a med that was supposed to offer relief and control of behaviors related to dementia and Alzheimer’s symptoms.

She went bazooka, off the wall, antagonistic. It was not a pleasant moment for her, her caretakers, her family or any one caught in the experience. The lesson, both for physicians and caretakers, move cautiously toward agreeing to the use of a prescription which may have very troubling reactions. If unusual behaviors ensue, be ready to discontinue the med as quickly as possible. Listen to the patient and caretakers. Be aware of behaviors that are unusual and threatening.